Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Severe gastritis, high BP, constant stomach pain. Family history of heart attack. Can I get heart attack on quitting metoprol?

can i have a hart attack from quitting metoprol 50mg tab once a day? I got horrible gas pain then i started to feel like i was burning up.But no fever. blood pressure was 140 over 92 with a pulses of 121 sitting. I took my last dose 6 days ago.still currently have wicked stomach pain. Laying down for more than five minuets bp is 119 over 74 pr is 84. do suspect tack a cardia?Over weight 36 year old non smoking white male with high blood pressure and chronic pain .family history of heart attack diabetes and hypertension .Currently on large amounts of opioid pain.very high tyrgliserites.
Asked On : Wed, 31 Oct 2012
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello e011776 , greetings from 
I am Dr Sourav Chakraborty and i have gone through your case scenario and it is inadequate for me to come to a conclusion but i will try to throw some light on your querry. Beta-blocker drugs / the details of the drug you mentioned is primarily used in cardiac remodellling and in hypetensive individuals with high resting heart rate. Adverse drug reactions associated with the use of beta blockers are nausea, diarrhea, chest tightness, breathlesness, cold extremities, , bradycardia, hypotension, heart failure, heart block, fatigue, dizziness, hair loss, abnormal vision, insomnia, sexual dysfunction/loss of libido and alteration of glucose and lipid metabolism is seen in some patients. You havenot explained in details about your stomach ache , which is both notorious for mimicking heart pain or masking the same , so i advise you to get a resting ECG and an echocardiogram for your heart . Stopping your beta-blocker drug with out doctor's consultation does increase the risk of an attack if you are already symptomatic . Please seek an appointment with a cardiologist at the earliest. Hope i have been able to help you with your doubts and please do forgive me for grammatical errors , if any. Take care. 
Answered: Wed, 31 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor